Alert archive / Alabama / Flash Flood Warnings in 2013

Flash Flood Warning 29, NWS Birmingham, AL

July 10, 2013Jefferson County, Shelby County, Alabama

NWS Birmingham, AL issued this flash flood warning at Jul 10, 2013, 6:29 PM CDT for Jefferson County, Shelby County, Alabama. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2013, 6:29 PM CDT (23:29 UTC)
Expired
Jul 10, 2013, 9:30 PM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 27 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 6:35 PM CDTFLASH FLOOD2 Ne Inverness, ALCARS WERE TRAPPED IN WATER OVER A FOOT DEEP ALONG HIGHWAY 280 AT THE INVERNESS CENTER DRIVE INTERSECTION. SEVERAL CARS WERE TRAPPED IN WATER OVER THE ROADWAY ALONG BROOKHIGHLAND PARKWAY NEAR HIGHWAY 280.
Jul 10, 6:45 PM CDTFLASH FLOOD5 Nw Chelsea, ALWATER COVERING HIGHWAY 119 AT BROKEN BOW SUBDIVISION MAKING ROADWAY IMPASSABLE. FLOODING CONTINUED ALONG HIGHWAY 119 AT BRIARWOOD HIGH SCHOOL. FLOODING CONFIRMED VIA SOCIAL MEDIA PICTURES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2334 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

208 
WGUS54 KBMX 102329
FFWBMX
ALC073-117-110230-
/O.NEW.KBMX.FF.W.0029.130710T2329Z-130711T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
629 PM CDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SHELBY COUNTY IN ALABAMA...
  SOUTHEASTERN JEFFERSON COUNTY IN ALABAMA...

* UNTIL 930 PM CDT

* AT 628 PM CDT...NATIONAL WEATHER SERVICE INDICATED SLOW MOVING     
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
  RADAR ESTIMATES AS MUCH AS 3 INCHES OF HEAVY RAIN IN THE LAST HOUR 
  IN PORTIONS OF SOUTHERN JEFFERSON AND SHELY COUNTIES.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALABASTER...BESSEMER...CALERA...CHELSEA...COLUMBIANA...HELENA...
  HOMEWOOD...HOOVER...IRONDALE...LEEDS...MONTEVALLO...MOUNTAIN
  BROOK...PELHAM...VESTAVIA HILLS...WILSONVILLE...ALTON...AMERICAN
  VILLAGE...BARBER MOTORSPORTS PARK...BLUFF PARK...CAHABA HEIGHTS...
  FOWLER LAKE...GREYSTONE...HARPERSVILLE...HIGHLAND LAKES...HOOVER
  METROPOLITAN STADIUM...INDIAN SPRINGS VILLAGE...LAKE PURDY...
  MAYLENE...MEADOWBROOK AND MOUNT LAUREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3359 8655 3356 8655 3355 8653 3337 8642
      3320 8649 3318 8650 3317 8650 3310 8653
      3308 8693 3337 8697 3364 8658

$$

MA
3 follow-up statements
583 
WGUS74 KBMX 110034
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 PM CDT WED JUL 10 2013

ALC073-117-110230-
/O.CON.KBMX.FF.W.0029.000000T0000Z-130711T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-SHELBY AL-
734 PM CDT WED JUL 10 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SHELBY AND SOUTHEASTERN
JEFFERSON COUNTIES UNTIL 930 PM CDT...

AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
ESTIMATES AS MUCH AS 4 INCHES OF RAIN HAS OCCURRED OVER THE U.S. 280 
CORRIDOR. ADDITIONAL RAINFALL SHOULD BE LIGHT BUT FLASH FLOODING 
WILL CONTINUE TO BE POSSIBLE.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ALABASTER...BESSEMER...CALERA...CHELSEA...COLUMBIANA...HELENA...
HOMEWOOD...HOOVER...IRONDALE...LEEDS...MONTEVALLO...MOUNTAIN BROOK...
PELHAM...VESTAVIA HILLS...WILSONVILLE...ALTON...AMERICAN VILLAGE...
BARBER MOTORSPORTS PARK...BLUFF PARK...CAHABA HEIGHTS...FOWLER
LAKE...GREYSTONE...HIGHLAND LAKES...HOOVER METROPOLITAN STADIUM...
INDIAN SPRINGS VILLAGE...LAKE PURDY...MAYLENE...MEADOWBROOK...MOUNT
LAUREL AND OAK MOUNTAIN AMPHITHEATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3359 8655 3356 8655 3355 8653 3337 8642
      3320 8649 3318 8650 3317 8650 3310 8653
      3308 8693 3337 8697 3364 8658

$$

MA
884 
WGUS74 KBMX 110120
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
820 PM CDT WED JUL 10 2013

ALC073-117-110230-
/O.CON.KBMX.FF.W.0029.000000T0000Z-130711T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-SHELBY AL-
820 PM CDT WED JUL 10 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SHELBY AND SOUTHEASTERN
JEFFERSON COUNTIES UNTIL 930 PM CDT...

AT 818 PM CDT...RAINFALL HAS ENDED FOR THE MOST PART ACROSS THE 
WARNED AREA. HOWEVER...WATER LEVELS REMAIN ELEVATED ACROSS THE 
WARNED AREA WITH MANY REPORTS OF ROADWAYS IMPASSABLE ACROSS SOUTHERN 
JEFFERSON AND SHELBY COUNTIES. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ALABASTER...BESSEMER...CALERA...CHELSEA...COLUMBIANA...HELENA...
HOMEWOOD...HOOVER...IRONDALE...LEEDS...MONTEVALLO...MOUNTAIN BROOK...
PELHAM...VESTAVIA HILLS...WILSONVILLE...ALTON...AMERICAN VILLAGE...
BARBER MOTORSPORTS PARK...BLUFF PARK...CAHABA HEIGHTS...FOWLER
LAKE...GREYSTONE...HIGHLAND LAKES...HOOVER METROPOLITAN STADIUM...
INDIAN SPRINGS VILLAGE...LAKE PURDY...MAYLENE...MEADOWBROOK...MOUNT 
LAUREL AND OAK MOUNTAIN AMPHITHEATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. RAINFALL FROM PERSISTENT RAINBANDS
WILL PRODUCE FLOODING IN LOW LYING AREAS AND ALONG STREETS. MANY
ROADS WILL BE CLOSED DUE TO HIGH WATER AND DRIVING IS NOT RECOMMENDED
DURING THE NEXT SEVERAL HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3359 8655 3356 8655 3355 8653 3337 8642
      3320 8649 3318 8650 3317 8650 3310 8653
      3308 8693 3337 8697 3364 8658

$$

MA
409 
WGUS74 KBMX 110200
FFSBMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
900 PM CDT WED JUL 10 2013

ALC073-117-110215-
/O.CAN.KBMX.FF.W.0029.000000T0000Z-130711T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-SHELBY AL-
900 PM CDT WED JUL 10 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SHELBY AND
SOUTHEASTERN JEFFERSON COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR ARE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3359 8655 3356 8655 3355 8653 3337 8642
      3320 8649 3318 8650 3317 8650 3310 8653
      3308 8693 3337 8697 3364 8658

$$

MA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:21 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jul 10, 3:21 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT WED JUL 10 2013

.DISCUSSION...

A MOISTURE-LOADED ATMOSPHERE AND DAYTIME HEATING HAS CREATED A
RATHER ACTIVE AFTERNOON SO FAR WITH NUMEROUS DIURNALLY DRIVEN
SHOWERS AND STORMS DOTTING THE MAP. THIS ACTIVITY SHOULD DIMINISH
IN COVERAGE THROUGH THE EVENING HOURS.

A TROUGH APPROACHING THE MID-ATLANTIC STATES WILL SUPPORT A WEAK
COLD FRONT WHICH WILL MOVE INTO THE REGION ON THURSDAY. NOT MUCH
DAYTIME HEATING WILL BE REQUIRED FOR SHOWERS AND STORMS TO FORM
WITH A VERY MOIST AND UNSTABLE AIRMASS IN PLACE. CONFIDENCE IN
THUNDERSTORM DEVELOPMENT IS HIGH ENOUGH TO INCREASE POPS TO 80
PERCENT ACROSS THE ENTIRE AREA.

HIGH PRESSURE AND WEAK NORTHERLY FLOW IN THE WAKE OF THE FRONT
WILL LEAD TO SLIGHTLY COOLER AND DRIER CONDITIONS FOR FRIDAY
ACROSS MUCH OF THE AREA. RAIN CHANCES WILL CONTINUE ACROSS THE
SOUTHERN PART OF THE CWA IN THE VICINITY OF THE STALLING FRONT.

EASTERLY FLOW IS EXPECTED TO DEVELOP BY SATURDAY AS PART OF THE
UPPER TROUGH BREAKS OFF AND MOVES WESTWARD AROUND THE PERIPHERY OF
A CENTRAL U.S. RIDGE. EXPECTING MOSTLY DRY CONDITIONS ON SATURDAY
ACROSS THE NORTHWEST HALF OF THE CWA WITH DECENT RAIN CHANCES FOR
THE SOUTHEAST HALF. RAIN CHANCES WILL BE ON THE INCREASE ACROSS
THE ENTIRE AREA FOR SUNDAY AND THE UPCOMING WEEK AS THE MOIST
EASTERLY FLOW CONTINUES.

87/GRANTHAM

&&

.AVIATION...
18Z TAF DISCUSSION.

A VERY TROPICAL AIR MASS ACROSS CENTRAL ALABAMA HAS RESULTED IN
RAPID DEVELOPMENT OF DIURNAL BASED CONVECTION SINCE 11 AM CDT.
EXPECT MOST SITES TO EXPERIENCE SEVERAL ROUNDS OF SHWRS AND TSTMS
DURING THE FIRST SIX HOURS OF THE TAF PERIOD. THE HIGH MOISTURE
CONTENT OF THE AIR MASS WILL ALLOW FOR BRIEF PERIODS OF HEAVY
RAINFALL AND RAPID REDUCTIONS IN VSBYS. DUE TO THE EARLY ONSET OF
THE CONVECTION...EXPECT MOST OF THE STORMS WILL DISSIPATE BY 00Z.
BOUNDARY LAYER WINDS OF 10-12 KNOTS OVERNIGHT SHOULD HINDER FOG
FORMATION...BUT STRATUS MAY BE MORE OF AN ISSUE...ESPECIALLY AT
SOUTHERN TAF SITES.

58/ROSE

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     71  86  68  87  67 /  50  80  20  10  10
ANNISTON    72  87  69  87  70 /  40  80  40  20  10
BIRMINGHAM  74  88  70  88  69 /  40  80  30  10  10
TUSCALOOSA  74  89  70  89  68 /  40  80  30  10  10
CALERA      73  87  71  88  70 /  40  80  40  20  10
AUBURN      71  86  71  86  70 /  40  80  60  40  20
MONTGOMERY  74  88  72  89  71 /  40  80  60  40  20
TROY        73  87  71  87  71 /  40  80  60  60  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

87/58
Hazardous weather outlook, Jul 10, 1:10 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
110 PM CDT WED JUL 10 2013

ALZ011>015-017>050-111115-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
110 PM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 10, 4:47 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
447 PM CDT WED JUL 10 2013

ALZ048>050-102245-
BARBOUR AL-PIKE AL-RUSSELL AL-
447 PM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSSELL...SOUTHERN
PIKE AND BARBOUR COUNTIES UNTIL 545 PM CDT...

AT 445 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF HURTSBORO
TO SPRING HILL TO WHITE OAK TO CLIO TO 8 MILES NORTH OF VICTORIA...
AND MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CLIO...
  WHITE OAK...
  TYLER CROSSROADS...
  DOSTER...
  GAINO...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3170 8613 3183 8570 3200 8548 3202 8547
      3202 8543 3211 8543 3214 8541 3233 8537
      3216 8507 3179 8520 3170 8531 3170 8540
      3161 8542 3161 8601
TIME...MOT...LOC 2147Z 307DEG 6KT 3220 8529 3211 8532
          3191 8539 3171 8562 3164 8593

MA
Special weather statement, Jul 10, 4:51 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 PM CDT WED JUL 10 2013

ALZ023>025-102230-
JEFFERSON AL-SHELBY AL-TUSCALOOSA AL-
451 PM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TUSCALOOSA...NORTHERN
SHELBY AND JEFFERSON COUNTIES UNTIL 530 PM CDT...

AT 447 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BROOKSIDE TO MINOR TO
CONCORD TO BULL CITY...AND MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  FULTONDALE...
  HUEYTOWN...
  FAIRFIELD...
  BIRMINGHAM...
  HOMEWOOD...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3351 8654 3337 8667 3330 8679 3325 8709
      3347 8742 3352 8712 3358 8701 3373 8687
TIME...MOT...LOC 2151Z 308DEG 11KT 3361 8686 3353 8692
          3346 8704 3344 8723

MA
Special weather statement, Jul 10, 4:52 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
452 PM CDT WED JUL 10 2013

ALZ012-013-022-023-102230-
FAYETTE AL-LAMAR AL-PICKENS AL-TUSCALOOSA AL-
452 PM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TUSCALOOSA...
NORTHEASTERN PICKENS...SOUTHEASTERN LAMAR AND SOUTHWESTERN FAYETTE
COUNTIES UNTIL 530 PM CDT...

AT 447 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF BOLEY
SPRINGS TO 9 MILES SOUTHWEST OF BANKSTON TO ASHCRAFT CORNER...AND
MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SAMANTHA...
  LAKE TUSCALOOSA BINION CREEK LANDING...
  BANKHEAD LOCK AND DAM...
  WINDHAM SPRINGS...
  LUBBUB...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3329 8722 3334 8755 3328 8786 3355 8810
      3362 8779 3356 8745
TIME...MOT...LOC 2152Z 324DEG 10KT 3351 8749 3354 8773
          3350 8793

MA
Special weather statement, Jul 10, 5:27 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 PM CDT WED JUL 10 2013

ALZ023>025-034-035-102315-
BIBB AL-CHILTON AL-JEFFERSON AL-SHELBY AL-TUSCALOOSA AL-
527 PM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TUSCALOOSA...WESTERN
SHELBY...SOUTHERN JEFFERSON...NORTHWESTERN CHILTON AND BIBB COUNTIES
UNTIL 615 PM CDT...

AT 527 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KINGSTON TO BIRMINGHAM TO
NORTH JOHNS TO TANNEHILL IRONWORKS STATE PARK TO BRENT...AND MOVING
SOUTHEAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  IRONDALE...
  BESSEMER...
  HOMEWOOD...
  MOUNTAIN BROOK...
  VESTAVIA HILLS...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3357 8655 3356 8653 3317 8668 3306 8666
      3306 8687 3283 8686 3284 8712 3289 8722
      3324 8729 3338 8724 3359 8685
TIME...MOT...LOC 2227Z 285DEG 8KT 3351 8674 3347 8687
          3335 8704 3324 8708 3288 8712

MA
Special weather statement, Jul 10, 6:00 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CDT WED JUL 10 2013

ALZ011>013-102345-
FAYETTE AL-LAMAR AL-MARION AL-
600 PM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARION...NORTHERN LAMAR
AND NORTHWESTERN FAYETTE COUNTIES UNTIL 645 PM CDT...

AT 558 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GUIN TO CREWS TO BEDFORD...
AND MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  VERNON...
  WINFIELD...
  FAYETTE...
  BEDFORD...
  LAMAR COUNTY AIRPORT...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3390 8824 3392 8816 3412 8800 3396 8763
      3388 8763 3387 8758 3372 8770 3362 8796
      3378 8825
TIME...MOT...LOC 2300Z 298DEG 18KT 3401 8796 3388 8806
          3384 8820

MA
Special weather statement, Jul 10, 6:16 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
616 PM CDT WED JUL 10 2013

ALZ025-027-035-110000-
CHILTON AL-SHELBY AL-TALLADEGA AL-
616 PM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA...SHELBY
AND NORTHERN CHILTON COUNTIES UNTIL 700 PM CDT...

AT 616 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTOVER TO SHELBY COUNTY
AIRPORT TO UNIVERSITY OF MONTEVALLO...AND MOVING SOUTHEAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  MONTEVALLO...
  WILSONVILLE...
  COLUMBIANA...
  CALERA...
  CHILDERSBURG...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3351 8656 3319 8624 3309 8651 3293 8652
      3291 8685 3296 8688 3305 8687 3310 8697
      3316 8698 3317 8703 3325 8702 3324 8699
      3333 8689 3333 8683 3336 8683 3337 8678
      3347 8665 3347 8661
TIME...MOT...LOC 2316Z 312DEG 8KT 3332 8653 3322 8674
          3314 8693

MA

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:41 PM CDTSpecial Weather StatementBMXChilton, Coosa49 min
Jul 10, 2:04 PM CDTSpecial Weather StatementBMXMontgomery56 min
Jul 10, 2:16 PM CDTAreal Flood AdvisoryBMXElmore, Montgomery119 min
Jul 10, 2:19 PM CDTSpecial Weather StatementBMXCoosa41 min
Jul 10, 2:28 PM CDTSpecial Weather StatementBMXDallas, Lowndes62 min
Jul 10, 2:30 PM CDTAreal Flood AdvisoryBMXDallas2 hr
Jul 10, 2:43 PM CDTSpecial Weather StatementBMXLee47 min
Jul 10, 2:54 PM CDTSpecial Weather StatementBMXMacon, Montgomery66 min
Jul 10, 3:45 PM CDTSpecial Weather StatementBMXBarbour, Bullock, Pike, Russell60 min
Jul 10, 4:03 PM CDTSpecial Weather StatementBMXHale42 min
Jul 10, 4:33 PM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Macon, Pike, Russell3 hr
Jul 10, 4:43 PM CDTSpecial Weather StatementBMXHale, Perry47 min
Jul 10, 4:47 PM CDTSpecial Weather StatementBMXBarbour58 min
Jul 10, 4:51 PM CDTSpecial Weather StatementBMXJefferson39 min
Jul 10, 4:52 PM CDTSpecial Weather StatementBMXTuscaloosa38 min
Jul 10, 5:27 PM CDTSpecial Weather StatementBMXBibb, Jefferson, Shelby48 min
Jul 10, 5:52 PM CDTAreal Flood AdvisoryBMXChilton, Jefferson, Shelby3 hr
Jul 10, 6:00 PM CDTSpecial Weather StatementBMXFayette, Lamar45 min
Jul 10, 6:16 PM CDTSpecial Weather StatementBMXShelby44 min

Nearby

Flash Flood Warnings in Alabama, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.